Texas, 2025Winter Weather in Texas, February 12, 2025
February 12, 2025 · NWS AMA · 15 events in 15 counties and zones
Light drizzle and fog started just after midnight on the morning of 2/12. Roads were already pretreated for snow prospects and kept ice from forming until about 5 or 6 in the morning.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light drizzle and fog started just after midnight on the morning of 2/12. Roads were already pretreated for snow prospects and kept ice from forming until about 5 or 6 in the morning. It was at this time that a strong cold front came through and dropped temperatures to a point where the brine on the road would not work and a thin layer of ice between 0.01 and 0.02 was just enough to wreak havoc especially on travel and caused several accidents across the Texas Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 11, 11:06 PM CST, 1 hour 14 minutes earlier. Its key messages:
- Issued at 228 PM CST Tue Feb 11 2025
- A Winter Weather Advisory is in effect through 12 PM Wednesday.
- Freezing drizzle is favored in the southern Texas Panhandle tonight which has the potential for ice accretion totals between trace to a few hundredths. North of the Canadian River Valley, snow totals up to 1.5 inches expected with the higher- end amounts in the northern Oklahoma Panhandle and the lower-end amounts near the Canadian River Valley.
Area forecast discussion, Feb 11, 11:06 PM CST, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1106 PM CST Tue Feb 11 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 228 PM CST Tue Feb 11 2025
- A Winter Weather Advisory is in effect through 12 PM Wednesday.
- Freezing drizzle is favored in the southern Texas Panhandle
tonight which has the potential for ice accretion totals
between trace to a few hundredths. North of the Canadian River
Valley, snow totals up to 1.5 inches expected with the higher-
end amounts in the northern Oklahoma Panhandle and the lower-end
amounts near the Canadian River Valley.
&&
.SHORT TERM...
(This evening through Wednesday night)
Issued at 228 PM CST Tue Feb 11 2025
An upper-level trough is digging into the Southwestern US this
afternoon and a surface low has begun developing in northeastern New
Mexico, with surface winds across the Panhandles veering.
Temperatures have failed to warm significantly across the area with
low clouds and a cold airmass in place... as such, as of 2 PM,
temperatures are widespread in the 20s to low-30s. Although
temperatures will warm later this afternoon with strengthening warm
air advection, only the southern Texas Panhandle may get close to
reaching 40 degrees.
By this evening, upsloping southeasterly to easterly winds will be
common across the Panhandles with plenty of low-level moisture in
place as temperatures drop below freezing. This combination, along
with a fairly shallow layer of moisture above the surface, should
encourage the development of freezing drizzle across the
southeastern half of the Texas Panhandle later this evening and
through at least a portion of the overnight period. Meanwhile,
forcing associated with the upper-level trough will approach late
this evening and through the night and into Wednesday morning, and
snow is likely in the Oklahoma Panhandle and the northern Texas
Panhandle. Additionally, some CAMs suggest the development of
isolated moderate freezing rain or sleet in the southeastern Texas
Panhandle, with some of the more ambitious CAMs hinting at the
potential for 200-500 J/kg of MUCAPE which could lead to thunder.
In terms of snow potential particularly for the Oklahoma Panhandle,
the probabilistic NBM is quite skewed; the NBM 50th percentile is
showing 2-4 inches of snow while the NBM mean is below the 25th
percentile, showing 0.5 inches to 1.5 inches. The latter totals
match up more with HREF probabilities and the majority of guidance
than the NBM 50th percentile. Therefore, leaning away from the NBM
probabilities in favor of HREF. Adjusting for expected snow:liquid
ratios between 10:1 to 18:1, there is around a 10-30% chance for
snow totals to exceed 2 inches, but that is largely limited to the
western Oklahoma Panhandle and the far northern Oklahoma Panhandle.
Ice accretion potential in the southeastern half of the Texas
Panhandle looks likely to stay under 0.05", with most locations
seeing between a trace to 0.02". However, freezing rain totals could
exceed 0.05" if the previously mentioned moderate freezing rain
comes to fruition, but predictability of an event is very low.
A cold front will move in from the north Wednesday morning with
potentially breezy winds along and behind the front. Dry air
associated with the front will help force precipitation to come to
an end by the late morning/early afternoon hours. Temperatures will
struggle to warm as cold air advects into the Panhandles throughout
the day. The very cold airmass will be settled by Wednesday night,
and lows are expected to be in the single digits north of the
Canadian River Valley, while south of the Valley sees temperatures
around 10 degrees.
Vanden Bosch
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 228 PM CST Tue Feb 11 2025
Temperatures will warm some on Thursday as winds veer to
southwesterly later in the morning and through the afternoon as the
upper-level system departs. Meanwhile, another weather system moves
into the Western US throughout the day Thursday and approaches the
Panhandles Friday morning. A surface low will develop in
southeastern Colorado leading to breezy southwesterly winds and
warm conditions. As it stands now, it has the potential to be a
wind-driven elevated fire weather day as minimum relative humidity
values look to be around 20-25% where the winds are strongest.
Will have to watch in case relative humidity values trend
downward.
A cold front moves in Friday night and colder than average
temperatures stick around through the weekend.
Vanden Bosch
&&
.AVIATION...
(06Z TAFS)
Issued at 1053 PM CST Tue Feb 11 2025
IFR and LIFR conditions are expected to prevail through late
morning. Freezing drizzle looks to be the main weather type at
AMA with snow at DHT and GUY. A cold front moves through the TAF
sites during the late morning. Conditions should slowly improve
behind the cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 24 34 10 41 / 30 20 10 0
Beaver OK 14 22 3 34 / 90 60 10 0
Boise City OK 10 20 3 39 / 70 40 10 0
Borger TX 22 30 10 41 / 40 40 10 0
Boys Ranch TX 24 33 11 46 / 20 20 10 0
Canyon TX 26 39 11 43 / 30 10 10 0
Clarendon TX 26 35 11 37 / 50 10 10 0
Dalhart TX 16 26 4 42 / 50 30 10 0
Guymon OK 12 20 3 37 / 80 70 10 0
Hereford TX 27 42 11 46 / 30 0 20 0
Lipscomb TX 19 24 8 34 / 70 40 10 0
Pampa TX 21 28 8 38 / 40 30 10 0
Shamrock TX 25 33 11 36 / 50 20 10 0
Wellington TX 28 36 13 37 / 60 20 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Winter Weather Advisory until noon CST Wednesday for TXZ001>020-
317.
OK...Winter Weather Advisory until noon CST Wednesday for OKZ001>003.
&&
SHORT TERM...52
LONG TERM....52
AVIATION...15Hazardous weather outlook, Feb 11, 2:41 PM CST, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
241 PM CST Tue Feb 11 2025
OKZ001>003-TXZ001>020-317-120845-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
241 PM CST Tue Feb 11 2025
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Light snow and/or freezing drizzle is expected tonight and into
Wednesday morning across the Texas and Oklahoma Panhandles. A
Winter Weather Advisory is in effect until 12 PM Wednesday due to
snow accumulations across the northern combined Panhandles and
the potential for very light ice accumulation for the central and
south Texas Panhandle.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Light wintry precipitation is possible once again on Saturday
across the Texas and Oklahoma Panhandles.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Winter Weather, Carson
- When
- February 12, 12:20 AM CST to 10:00 AM CST
- Where
- Carson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
Several accidents in the county, especially along Interstate 40.
Winter Weather, Dallam
- When
- February 12, 1:00 AM CST to 11:00 AM CST
- Where
- Dallam forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
Several rollover accidents to the northwest of Dalhart along US 87 and southwest of Dalhart along US 54. First accident was reported just after 0700CST and the last report was at 1130CST. There were injuries.
Winter Weather, Deaf Smith
- When
- February 12, 1:00 AM CST to 10:00 AM CST
- Where
- Deaf Smith forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
At least 7 accidents reported in and around Hereford.
Winter Weather, Gray
- When
- February 12, 1:00 AM CST to 10:00 AM CST
- Where
- Gray forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
Received multiple reports of accident across the I-40 corridor running through Grey County. These reports fell between 0550CST|to 0850CST. Reports of one accident in the city of Pampa, alongside 2 to 3 more along highway 60.
Winter Weather, Hartley
- When
- February 12, 1:00 AM CST to 10:00 AM CST
- Where
- Hartley forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
Several rollover accidents to the northwest of Dalhart along US 87 and southwest of Dalhart along US 54. First accident was reported just after 0700CST and the last report was at 1130CST. There were injuries.
Winter Weather, Hutchinson
- When
- February 12, 1:00 AM CST to 10:00 AM CST
- Where
- Hutchinson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
Several accidents reported around the county.
Winter Weather, Ochiltree
- When
- February 12, 1:00 AM CST to 10:00 AM CST
- Where
- Ochiltree forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.278, -100.816 (the zone’s center; the record gives no point)
A rollover accident occurred from the icy conditions in town.
Winter Weather, Potter
- When
- February 12, 1:00 AM CST to 10:00 AM CST
- Where
- Potter forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Several accidents were reported in and | around Amarillo.
Winter Weather, Randall County
- When
- February 12, 1:00 AM CST to 10:00 AM CST
- Where
- Randall County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Rollover accident at Cemetery Rd and | Interstate 27. Ambulance responded and then | it also rolled over.
Winter Weather, Roberts
- When
- February 12, 1:00 AM CST to 10:00 AM CST
- Where
- Roberts forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
Reports of a crash on highway 70 in Roberts | county this morning around 0600CST.
Winter Weather, Sherman
- When
- February 12, 1:00 AM CST to 10:00 AM CST
- Where
- Sherman forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.278, -101.893 (the zone’s center; the record gives no point)
A couple of cars in the ditch in the county. | 1 rollover accident about 5 miles north of | Cactus.
Winter Weather, Wheeler
- When
- February 12, 1:00 AM CST to 10:00 AM CST
- Where
- Wheeler forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
Reports of multiple accidents across the | I-40 corridor in Wheeler County. Reports | start at 0530CDT and lasting for multiple | hours.
Winter Weather, Moore
- When
- February 12, 2:00 AM CST to 10:00 AM CST
- Where
- Moore forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
Several auto accidents. Many were reported along U.S.HWY 287 north of Dumas. Freezing drizzle and very little snow.
Winter Weather, Oldham
- When
- February 12, 2:00 AM CST to 10:00 AM CST
- Where
- Oldham forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
At least a dozen auto accidents occurred in the county. Some were along Interstate 40 from mile marker 9 to mile marker 44. There was an accident at U.S. Highway 385 and FM 1061.
Winter Weather, Armstrong
- When
- February 12, 3:00 AM CST to 10:00 AM CST
- Where
- Armstrong forecast zone
- Reported by
- Public
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
One semi-truck layover on U.S. 287 northwest of Claude.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Mississippi, February 12, 20252 injured · EF3 · 1 event
- Tornadoes and Flash Flooding in Mississippi, February 12 to 16, 2025$1.2 million · EF1 · 63 events
- Tornadoes in Alabama, February 12, 2025EF2 · 2 events
- Wildfire in Georgia, February 12, 2025$200,000 · 1 event
- Cold in Oklahoma, February 12 to 13, 202545 events
- Winter Storm and Winter Weather in Wisconsin, February 12 to 13, 202520 events
- Winter Weather in Vermont, February 12 to 13, 202517 events
- Flooding and Heavy Snow in California, February 12 to 14, 202514 events
- Winter Weather in Missouri, February 12, 202513 events
- Winter Weather in Illinois, February 12, 202513 events
- Flash Flooding in Alabama, February 12 to 13, 202513 events
- Winter Storm and Winter Weather in Virginia, February 12 to 13, 202512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1238683, 1238688, 1238689, 1238691, 1238693, 1238696, 1238700, 1238702, 1238703, 1238708, 1238712, 1238714, 1238699, 1238701, 1238681.